Cyclophosphamide Therapy and Interstitial Pulmonary Fibrosis

Cancer. 1976 Oct;38(4):1542-9. doi: 10.1002/1097-0142(197610)38:4<1542::aid-cncr2820380416>3.0.co;2-r.

Abstract

Intersitial pneumonia and pulmonary fibrosis developed in a 72-year-old man during therapy with cyclophosphamide, vincristine, and prednisone. After extensive investigations, including an open lung biopsy, cyclophosphamide appeared to be the cause of the pulmonary disease. Complete disappearance of tachypnea and the pulmonary infiltrates occurred after the discontinuation of cyclophosphamide and the institution of prednisone therapy. We concluded that the diffuse pulmonary disease in this patient was a result of cyclophosphamide therapy. The clinical and pathologic findings in this case and a review of the literature of cyclophosphamide pulmonary toxicity are reported.

Publication types

  • Case Reports

MeSH terms

  • Adult
  • Aged
  • Child, Preschool
  • Cyclophosphamide / adverse effects*
  • Cyclophosphamide / therapeutic use
  • Drug Therapy, Combination
  • Female
  • Hodgkin Disease / drug therapy
  • Humans
  • Leukemia, Lymphoid / drug therapy
  • Leukemia, Myeloid / drug therapy
  • Lymphoma, Non-Hodgkin / drug therapy
  • Male
  • Middle Aged
  • Prednisone / therapeutic use
  • Pulmonary Fibrosis / chemically induced*
  • Pulmonary Fibrosis / pathology
  • Rhabdomyosarcoma / drug therapy
  • Vincristine / therapeutic use

Substances

  • Vincristine
  • Cyclophosphamide
  • Prednisone